Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Jun 10, 2015, 3:38 PM PDT for San Luis Obispo County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 3:38 PM PDT (22:38 UTC)
- Expired
- Jun 10, 2015, 4:30 PM PDT
- In force
- 52 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
County San Luis Obispo County, CA
The radar
The Vandenberg AFB radar (KVBX), 61 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:15 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 1:15 PM PDT, 2 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 115 PM PDT WED JUN 10 2015 .SYNOPSIS... WITH LOW PRESSURE MOVING THROUGH THE AREA AND TROPICAL MOISTURE STILL IN PLACE...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS TODAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS ON FRIDAY. SEASONABLE CONDITIONS WITH NIGHT THROUGH MORNING LOW CLOUDS AND FOG ALONG THE COASTAL PLAIN WILL LIKELY RETURN FOR THE WEEKEND AND NEXT WEEK. && .SHORT TERM (TODAY-SAT)...LINGERING MOISTURE AND INSTABILITY FROM BIANCA COMBINED WITH THE UPPER LOW NEAR PT CONCEPTION IS GENERATING SOME BUILDUPS AND ISOLATED STORMS THIS AFTERNOON. WINDS ALOFT FAIRLY STRONG FROM THE WEST/SOUTHWEST ACROSS LA/VENTURA COUNTIES BUT WEAKER CLOSER TO THE LOW SO IF THERE'S A CHANCE FOR SOME ISOLATED FLOODING FROM THESE STORMS IT WOULD BE ACROSS SLO/SBA COUNTY MTNS. PWATS STILL PRETTY HIGH SO CERTAINLY PLENTY OF MOISTURE TO GENERATE SOME HEAVY RAIN. ACTIVITY EXPECTED TO TAPER OFF AFTER SUNSET WITH A STANDARD MARINE LYR PATTERN SETTING IN OVERNIGHT. WITH THE UPPER LOW MOVING EAST TONIGHT WE SHOULD SEE QUIET WEATHER THURSDAY WITH STILL A DEEP MARINE LYR IN PLACE. PWATS STILL ABOVE NORMAL BUT LOWER THAN TODAY SO IT SHOULDN'T FEEL QUITE AS STICKY AS THE LAST COUPLE DAYS. TEMPERATURE TRENDS WILL VARY FROM SIMILAR NORTH OF PT CONCEPTION TO SLIGHTLY WARMER IN THE SOUTH WITH BETTER CLEARING OF LOW CLOUDS EXPECTED. ON FRIDAY WE GET A LITTLE MOISTURE CREPPING IN FROM THE NORTHEAST WITH SOME UPPER LEVEL ENERGY AS WELL. MOISTURE AND INSTABILITY DON'T LOOK QUITE AS GOOD AS THEY DID ON YESTERDAY'S MODELS BUT STILL ENOUGH FOR A SLIGHT CHANCE OF AFTERNOON CONVECTION IN THE MTNS. COAST/VALLEYS STILL DEALING WITH NIGHT/MORNING MARINE LYR AND NOT MUCH CHANGE IN DAYTIME HIGHS EXPECTED. ON SATURDAY WE GET A LITTLE RIDGE POPPING UP THAT WILL WARM INLAND AREAS UP BUT PROBABLY NOT MUCH CHANGE FOR THE COAST DUE TO THE PERSISTANT ONSHORE FLOW AND MARINE LYR. .LONG TERM (SUN-WED)...PRETTY QUIET NEXT WEEK WITH A SLIGHT WARMING TREND FOR INLAND AREAS. WARMER COASTAL VALLEYS SHOULD BE CLOSE TO 90 EACH DAY WHILE INTERIOR MTNS AND ANTELOPE VALLEY WARM UP INTO THE MID 90S. HOWEVER NOT MUCH CHANGE FOR THE COAST. SOME COOLING EXPECTED THE LATTER HALF OF NEXT WEEK AS A WEAK TROF MOVES INTO THE PAC NW. && .AVIATION...10/1800Z... AT 1539Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2000 FEET. THE TOP OF THE INVERSION WAS AT 3200 FEET WITH A TEMPERATURE OF 17 DEGREES CELSIUS. SOME DEFINITE UNCERTAINTIES REGARDING MARINE CLOUD BEHAVIOR FOR THE SHORT TERM. MODEL INPUT DOES HINT AT AN EDDY FORMING IN THE SANTA BARBARA CHANNEL AND THE SAN-SBA GRADIENT TURNED SHARPLY NEGATIVE WHICH WOULD EXPLAIN THE STRONG SOUTHEAST SURGE NOW AFFECTING THE VENTURA AND SOUTH SANTA BARBARA COASTS WITH GUSTY WINDS AND RAPID CLOUD DEVELOPMENT. THIS WILL TEND TO BE A LOW CONFIDENCE FORECAST AND THE OVERALL TREND FOR THIS FORECAST WILL BE TO LOWER CEILINGS AND DELAY CLEARING TIMES SOUTH OF POINT CONCEPTION. NORTH OF POINT CONCEPTION...THE LOW CLOUDS HAVE CLEARED AND ARE NOT FORECAST TO RETURN UNTIL LATER TONIGHT. HOWEVER IF THE EAST TO SOUTHEAST SURGE SUCCEEDS IN ROUNDING POINT CONCEPTION AND PUSHES NORTH ALONG THE CENTRAL COAST THEN THE MARINE CLOUDS WILL LIKELY RETURN TO COASTAL TAFS ON THE CENTRAL COAST MUCH EARLIER. KLAX...FAIRLY LOW CONFIDENCE FORECAST AT 18Z. BASICALLY EXPECTING A SCT V BKN AFTERNOON WITH MVFR CEILINGS. THERE IS A 50 PERCENT CHANCE OF MARINE CLOUDS RETURNING FOR GOOD THIS EVENING BEFORE THE 06Z TIME FRAME. KBUR...FAIRLY LOW CONFIDENCE FORECAST AT 18Z. THERE IS A 50 PERCENT CHANCE OF SOME CLEARING THIS AFTERNOON. && .MARINE...10/900 AM... FOR THE OUTER WATERS...MODERATE TO HIGH CONFIDENCE IN NORTHWEST WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE WEEKEND. LOCAL GUSTS TO 25 KT WILL BE POSSIBLE IN THE AFTERNOON AND EVENING HOURS AROUND POINT CONCEPTION...BUT NOT WIDESPREAD ENOUGH TO WARRANT ANY ADVISORIES. FOR THE INNER WATERS...HIGH CONFIDENCE IN WEST TO NORTHWEST WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...MW AVIATION/MARINE...SWEET SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 10, 6:00 AM PDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED JUN 10 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-111300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS AND THE INTERIOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS AND THE INTERIOR FRIDAY AFTERNOON AND EVENING. RORKE
In the hours before
Special weather statement, Jun 10, 3:31 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
331 PM PDT WED JUN 10 2015
CAZ037-051-102300-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS CA-
SAN LUIS OBISPO COUNTY MOUNTAINS CA-
331 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN LUIS OBISPO
COUNTY UNTIL 400 PM PDT...
AT 331 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG AND NEARLY
STATIONARY THUNDERSTORM NEAR SHANDON 25 MILES EAST OF PASO ROBLES.
DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3561 12019 3561 12009 3553 12009 3552 12007
3551 12007 3551 12005 3548 12003 3548 12002
3547 12001 3547 12000 3544 11999 3544 11991
3541 11988 3534 12038 3567 12054 3575 12020
TIME...MOT...LOC 2231Z 287DEG 6KT 3553 12023
RKThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:02 PM PDT | Areal Flood Advisory | LOX | Santa Barbara | 118 min |
| Jun 10, 3:31 PM PDT | Special Weather Statement | LOX | San Luis Obispo | 29 min |
| Jun 10, 4:32 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 118 min |
| Jun 10, 4:47 PM PDT | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.